Taking a break from reta because of a heart issue

Hong Kong Yanpep International

Petal

Well-known member
Almost a year on GLP-1 treatment now, six months on tirzepatide and nearly six on reta, and I've lost about 18 kg. I'm around the middle of my journey. Lately my heart has started giving me trouble, atrial fibrillation, and I take apixaban as a blood thinner, so I decided to pause the injections. I plan to stay off for at least a month and hope the AF settles meanwhile, though I may end up needing an electrical cardioversion.

That got me thinking about washout breaks in general. Would a month off each year be sensible, especially for people who expect to use these drugs for the remainder of their lives? Is there any benefit, or does it just risk the weight and the dose tolerance? Has anyone taken a planned break like that, or stopped for a medical reason, and how did restarting go? I'd value your opinions, both on the risks and on whether it could be worth it.
 
I paused for about three weeks around a procedure and restarted at half of my old dose, then worked back up over a month with no problems. My weight held during the break. If your doctor agrees I would restart lower instead of jumping straight to your old dose.
 
Not even a break helps. It loses potency as years pass. There's a trial running now that adds Eloralintide alongside your GLP1.
 
Not much science exists on cycling GLP-1s, so we're mostly relying on anecdotes. Judging by numerous posts I've seen, restarting after a break often isn't as good, and higher doses seem to be needed for results, at least during active weight loss rather than maintenance. I'd guess breaks during maintenance matter less. There's also a recent press release on a study, though in rats, suggesting that stopping and starting could blunt how well GLP-1s work. Patchy dosing of certain weight-loss GLP-1s such as Ozempic and Wegovy might noticeably weaken them, per the preclinical work. That's all I have on it.
 
Back
Top